Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Corpus Christi, TX

January 28, 2012

NWS Corpus Christi, TX issued this small craft advisory at Jan 28, 2012, 3:12 AM CST. It took effect at Jan 28, 2012, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 3:12 AM CST (09:12 UTC)
In effect from
Jan 28, 2012, 9:00 AM CST
Expired
Jan 28, 2012, 3:03 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS74 KCRP 280912
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
312 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY ISSUED FOR SATURDAY...

.A COLD FRONT WILL MOVE SOUTH THROUGH THE MIDDLE TEXAS COAST AND
ADJACENT OPEN WATERS THIS MORNING WITH STRONG NORTH WINDS
DEVELOPING IN ITS WAKE.

GMZ250-255-270-275-281530-
/O.NEW.KCRP.SC.Y.0007.120128T1500Z-120129T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
312 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* WINDS AND WAVES: NORTH WINDS 20 TO 25 KNOTS AND GUSTY...GRADUALLY
  DIMINISHING IN INTENSITY BY MID TO LATE AFTERNOON. SEAS BUILDING
  TO 4 TO 6 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HART
2 follow-up statements
275 
WHUS74 KCRP 281525
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY ISSUED FOR SATURDAY...

.MODERATE TO STRONG OFFSHORE WINDS IN WAKE OF A FRONTAL PASSAGE
WILL PERSIST THROUGH THIS EVENING ACROSS THE MIDDLE TEXAS COASTAL
WATERS.

GMZ250-255-270-275-282200-
/O.CON.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
925 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND WAVES: NORTH WINDS 20 TO 25 KNOTS AND GUSTY... 
  GRADUALLY DIMINISHING IN INTENSITY BY MID TO LATE AFTERNOON. 
  SEAS BUILDING TO 4 TO 6 FEET NEARSHORE AND 5 TO 7 FEET 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RG
952 
WHUS74 KCRP 282103
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CST SAT JAN 28 2012

...WIND SPEEDS REMAIN ELEVATED ACROSS THE OFFSHORE WATERS...

.NORTHERLY WIND SPEEDS HAVE DIMINISHED ACROSS THE NEARSHORE WATERS
THIS AFTERNOON. HOWEVER...MODERATE TO STRONG OFFSHORE FLOW WILL
PERSIST FOR A FEW MORE HOURS ACROSS THE OFFSHORE WATERS...ALONG
WITH SEAS NEAR 7 FEET.

GMZ270-275-290000-
/O.CAN.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/
/O.NEW.KCRP.SC.Y.0008.120128T2103Z-120129T0000Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
303 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS AND WAVES: NORTH WIND AROUND 20 KNOTS. GRADUALLY
  DIMINISHING IN INTENSITY LATE AFTERNOON. SEAS 5 TO 7 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ250-255-282215-
/O.CAN.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
303 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED FOR THE NEARSHORE WATERS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS.

WIND SPEEDS CONTINUE TO DIMINISH ACROSS THE NEARSHORE WATERS AS
HIGH PRESSURE BUILDS INTO THE REGION.

$$

RG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 11:30 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 27, 11:30 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CST FRI JAN 27 2012

.DISCUSSION...UPDATED FOR 06 AVIATION SECTION.

&&

.AVIATION...COLD FRONT IS PROGRESSING THROUGH CENTRAL TEXAS LATE
THIS EVENING. THE FRONT WAS APPROACHING SAN ANTONIO AROUND 05Z.
TIMING ON THE FRONT FOR TAF SITES LOOKS TO BE ON TRACK WITH
PREVIOUS FORECAST...BETWEEN 10Z AND 13Z. EXPECT CLOUDS TO INCREASE
ALONG THE FRONT AS IT MOVES INTO DEEPER MOISTURE IN SOUTH TEXAS.
MAY ALSO SEE FOG AHEAD OF THE FRONT REDUCING VISIBILITIES FOR A
FEW HOURS. VFR CONDITIONS RETURN BEHIND THE FRONT WITH CLEAR SKIES
AND GUSTY NORTHERLY WINDS THROUGH THE DAY SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 538 PM CST FRI JAN 27 2012/

DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.

AVIATION...SOUTHEAST WINDS WILL GRADUALLY PUSH SEA BREEZE BOUNDARY
AND HIGHER BOUNDARY LAYER MOISTURE INLAND INTO THE OVERNIGHT HOURS.
CLEAR SKIES/VFR CONDITIONS WILL REMAIN PREVALENT THROUGH 08-09Z
SATURDAY. BUT WINDS WILL DECREASE WITH THE APPROACH OF THE COLD
FRONT AND EXPECT PATCHY FOG/MVFR VSBYS TO FORM OVER THE INLAND
COASTAL PLAINS AND POSSIBLY EVEN INTO THE BRUSH COUNTRY FOR A FEW
HOURS UNTIL THE COLD FRONT ARRIVES IN THE 11-13Z TIME FRAME. THERE
WILL BE A BRIEF WINDOW OF POST-FRONTAL MVFR CEILINGS AROUND 2 KFT
OVER THE COASTAL PLAINS...THEN CLEARING SKIES BY 14-15Z WITH NORTH
WINDS GUSTING TO JUST ABOVE 25 KNOTS INTO THE LATE AFTERNOON BEFORE
DIMINISHING.

PREV DISCUSSION... /ISSUED 242 PM CST FRI JAN 27 2012/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...A SOUTHERLY FLOW HAS
RESUMED HOWEVER THERE WON'T BE ENOUGH TIME FOR SUFFICIENT MOISTURE
ADVECTION FOR PRECIP BEFORE THE NEXT COLD FRONT MOVES THROUGH THE
AREA SATURDAY MORNING. AHD OF THE FRONT...WINDS ARE EXPECTED TO
RELAX BY LATE AFTERNOON/EVENING. THERE MAY BE JUST ENOUGH SFC
MOISTURE FOR PATCHY FOG GIVEN LIGHT WINDS AND A VERY DRY AIRMASS
ALOFT. ANY PATCHY FOG THAT DOES DVLP WILL BE LIGHT AND WILL BE
SCOURED OUT FROM N TO S THROUGH EARLY SAT MORNING. BEHIND THE
FRONT...MOD TO STRONG N TO NE WINDS WILL USHER IN MORE DRY AIR AND
COOLER TEMPS. THEREFORE SATURDAY'S HIGHS WILL BE NEAR NORMAL WITH
MOST OF S TX IN THE 60S. DUE TO WEAKENING WINDS AND MOSTLY CLR/PCLDY
SKIES...SAT NIGHT LOWS ARE EXPECTED TO BE IN THE MID 30S ACROSS THE
NRN TIER OF THE CWA AND AROUND 40 ACROSS THE SRN AREAS.

MARINE...A WEAK TO MODERATE ONSHORE FLOW WILL RELAX OVERNIGHT AHD
OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE
COASTAL WATERS SAT MORNING. A MOD TO STRONG NLY FLOW WILL DVLP IN
ITS WAKE...A MAY REACH BORDERLINE ADVISORY LEVELS. A MOD NE FLOW
WILL CONT SAT NIGHT.

FIRE WEATHER...RH VALUES HAVE REACHED CRITICAL LEVELS ACROSS MANY
AREAS OF S TX THIS AFTERNOON...HOWEVER WINDS ARE GENERALLY BELOW RED
FLAG CRITERIA. A FEW PLACES ARE GUSTY AND HAVE SUFFICIENT WIND TO
RESULT IN ELEVATED FIRE DANGER THREAT. THEREFORE A FIRE DANGER
STATEMENT HAS BEEN ISSUED. WINDS ARE EXPECTED TO DIMINISH THROUGH
LATE AFTERNOON/EVENING AND RH VALUES WILL INCREASE AS TEMPS DECREASE.

LONG TERM (SUNDAY THROUGH FRIDAY)...THE GFS/ECMWF PROG A
QUASI-ZONAL UPPER PATTERN OVER THE BULK OF THE CONUS AT THE
BEGINNING OF THE PERIOD. CONCUR WITH THE GFS THAT ISENTROPIC LIFT
WILL OCCUR OVER THE CWA SUNDAY/MONDAY. YET WILL RETAIN THE 10 POPS
WITH LGT STRATIFORM PCPN MONDAY OWING TO LOW CONDENSATION PRESSURE
DEFICITS AT 295K BUT NOT YET AT 300K. THE SOLNS THEN PROG A SERIES
OF UPPER DISTURBANCES TO MOVE ACRS THE CONUS. BOTH SOLNS DEPICT AN
UPPER SYSTEM TO APPROACH TX WEDNESDAY YET THE MODELS THEN QUICKLY
DIVERGE WITH RESPECT TO THIS SYSTEM. GIVEN THE RECENT HISTORY OF THE
ECMWF EVENTUALLY CONVERGING TOWARD GFS SOLNS AND THE WIDE DISPERSION
IN GFS 500MB HEIGHT ENSEMBLES FOR THAT PERIOD...MORE CONFIDENT IN
THE ECMWF SOLN. THE GFS PROGS A STRONGER COLD FRONT (ASSOCIATED WITH
THE DISTURBANCE) ACRS THE CWA LATE WED/THU. TO ACCOUNT FOR
UNCERTAINTY...WL FCST A BLEND BETWEEN THE TWO SOLNS WITH REGARD TO
THE FRONT. THE COMBINATION OF THE ECMWF UPPER DISTURBANCE (BULK OF
THE DYNAMICS TO THE NORTH)...INCREASED MSTR (GFS REVEALS A
SIGNIFICANT INCREASE IN PW VALUES FROM THE GULF TO THE ERN CWA BY
EARLY WED)...AND THE FRONT SHOULD CONTRIBUTE TO AT LEAST ISOLD
CONVECTION WEDNESDAY/WEDNESDAY NGT YET CONFINED TO THE ERN CWA/MSA
(MSTR CONSIDERATIONS.) GFS/ECMWF SOUNDINGS/WARMER SSTS SUGGEST
THUNDER OVER THE OFFSHORE WATERS. DRY CONDITIONS EXPECTED AFTER
FROPA THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    52  68  41  63  49  /   0   0   0   0  10
VICTORIA          45  64  34  62  43  /   0   0   0   0  10
LAREDO            51  65  40  64  50  /   0  10   0   0  10
ALICE             49  67  38  64  47  /   0   0   0   0  10
ROCKPORT          53  63  45  60  52  /   0   0   0   0  10
COTULLA           46  63  35  63  45  /   0   0   0   0  10
KINGSVILLE        51  68  38  64  48  /   0   0   0   0  10
NAVY CORPUS       56  66  49  61  54  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 27, 3:31 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 AM CST FRI JAN 27 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
331 AM CST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED TO NEAR CRITICAL FIRE DANGER WILL BE POSSIBLE ON
THURSDAY BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:03 PM CSTSmall Craft AdvisoryCRP3 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.